Alert archive / Arizona / Flash Flood Warnings in 2007

Flash Flood Warning 31, NWS Flagstaff, AZ

July 29, 2007Gila County, Arizona

NWS Flagstaff, AZ issued this flash flood warning at Jul 29, 2007, 8:32 PM MST for Gila County, Arizona. It took effect at Jul 29, 2007, 8:38 PM MST. It was in force for 82 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 29, 2007, 8:32 PM MST (03:32 UTC)
In effect from
Jul 29, 2007, 8:38 PM MST
Expired
Jul 29, 2007, 10:00 PM MST
In force
82 min
Issued by
NWS Flagstaff, AZ
Area
Whole counties

County Gila County, AZ

The radar

The Flagstaff radar (KFSX), 93 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 8:43 PM MSTFLASH FLOOD3 E Kohls Ranch, AZFLAAHS FLOODING REPORTED IN CHRISTOPHER CREEK
Jul 29, 8:43 PM MSTFLASH FLOOD5 E Kohls Ranch, AZFLASH FLOODING IN CHRISTOPHER CREEK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 3.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2007-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 543 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2007-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
543 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
1937 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KFGZ 300338
FFWFGZ
AZC007-300500-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
832 PM MST SUN JUL 29 2007

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA...

* UNTIL 1000 PM MST

* AT 829 PM MST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
  FLOODING FROM RECENT HEAVY RAINFALL IN THE CHRISTOPHER CREEK AREA.
  THE WARNING AREA IS ROUGHLY 10 MILES EITHER SIDE OF HIGHWAY 260 FROM 
  KOHLS RANCH EASTWARD TO THE TOP OF THE MOGOLLON RIM. THIS INCLUDES 
  MULE CREEK...UPPER CANYON CREEK...AND UPPER HAIGLER CREEK. 

* THE MODERATE RAINFALL WILL CONTINUE OVER THE WARNING AREA 
  THROUGH 915 PM MST. 

BE ESPECIALLY CAUTIOUS AT NIGHT. IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

NEVER DRIVE YOUR VEHICLE INT AREAS WHERE THE WATER COVERS THE 
ROADWAY. ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP 
VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3421 11094 3416 11075 3430 11074 3430 11086
      3435 11105

$$

41

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 3:10 PM MST, 5 hours 22 minutes earlier.

Area forecast discussion, Jul 29, 3:10 PM MST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
310 PM MST SUN JUL 29 2007

.SYNOPSIS...A LOW PRESSURE DISTURBANCE OVER NEW MEXICO WILL DRIFT
WESTWARD AND APPROACH ARIZONA THIS EVENING AND MONDAY. THE
COMBINATION OF THIS SYSTEM AND THE CONTINUED PRESENCE OF A VERY
MOIST AND UNSTABLE AIR MASS WILL RESULT IN NUMEROUS SHOWERS AND
THUNDERSTORMS...SOME PRODUCING HEAVY RAIN...ACROSS MUCH OF NORTHERN
ARIZONA TODAY AND MONDAY.

&&

.DISCUSSION...SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON
AS DEEP MONSOONAL MOISTURE AND AN UNSTABLE AIR MASS REMAIN IN PLACE
ACROSS THE NORTHLAND. WITH ADDITIONAL LOCALLY HEAVY RAINS
ANTICIPATED AND MANY LOCATIONS ALREADY HAVING HEAVILY SATURATED
SOILS...INCLUDING MUCH OF THE LITTLE COLORADO RIVER VALLEY...IT IS
LIKELY THAT THE GREATEST WEATHER THREAT FOR THE REMAINDER OF TODAY
WILL BE CONTINUE TO BE AREAS WITH FLOODING ISSUES. AS SUCH...A FLASH
FLOOD WATCH REMAINS IN EFFECT FOR NORTHERN ARIZONA UNTIL LATE THIS
EVENING.

BEYOND TODAY...NO SIGNIFICANT MECHANISM APPEARS OVER THE NEXT 7 DAYS
THAT WOULD RESULT IN A SUBSTANTIAL REDUCTION IN MOISTURE ACROSS THE
REGION. THUS...WE CAN EXPECT THE DAILY CONVECTIVE PROCESS OF MAINLY
AFTERNOON AND EVENING THUNDERSTORMS TO CONTINUE WELL INTO NEXT WEEK.

KD

&&

.AVIATION... FOR THE 00Z PACKAGE...SCATTERED THUNDERSTORMS WILL
CONTINUE INTO THE EVENING HOURS WITH SCATTERED MVFR CONDITIONS TO
ISOLD IFR CONDITIONS IN STRONGER STORMS. AWAY FROM STORMS...EXPECT
AREAS WITH CEILINGS OF 5-9 KFT AGL. DECREASING STORM COVERAGE AND
RISING CEILINGS WILL DEVELOP AFTER 05Z AND CONTINUE THROUGH MONDAY
MORNING. A FEW LIGHT SHOWERS WILL STILL BE POSSIBLE. MORE STORMS FOR
MONDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH ALL ZONES
AZZ004>018-037>040 UNTIL 10 PM MST THIS EVENING.

&&
Hazardous weather outlook, Jul 29, 9:50 AM MST, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
950 AM MST SUN JUL 29 2007

AZZ004>018-037>040-300700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
950 AM MST SUN JUL 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

DEEP MOISTURE AND AN UNSTABLE AIR MASS WILL REMAIN OVER NORTHERN
ARIZONA TODAY. SCATTERED TO NUMEROUS THUNDERSTORMS WILL ONCE AGAIN
DEVELOP ACROSS THE NORTHLAND BY THE LATE MORNING AND EARLY AFTERNOON
HOURS. WITH THE ADDITIONAL LOCALLY HEAVY RAINS ANTICIPATED AND MANY
LOCATIONS ALREADY HAVING HEAVILY SATURATED SOILS...INCLUDING MUCH OF
THE LITTLE COLORADO RIVER VALLEY...IT IS LIKELY THAT THE GREATEST
WEATHER THREAT TODAY WILL BE AREAS WITH FLOODING ISSUES. AS SUCH...A
FLASH FLOOD WATCH IS IN EFFECT UNTIL 10 PM MST THIS EVENING FOR ALL
OF APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI
COUNTIES.

A FEW STORMS MAY ALSO PRODUCE HAIL NEAR OR SLIGHTLY LARGER THAN A
HALF INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE
EXPECTED THROUGH THE PERIOD. SOME OF THE STORMS WILL PRODUCE LOCALLY
HEAVY RAINFALL AND HAIL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 5:53 PM MSTFlash Flood WarningFGZGila97 min
Jul 29, 6:02 PM MSTSevere Thunderstorm WarningFGZNavajo28 min
Jul 29, 6:45 PM MSTFlash Flood WarningFGZNavajo2 hr
Jul 30, 12:32 PM MSTSevere Thunderstorm WarningFGZYavapai28 min
Jul 30, 12:48 PM MSTSevere Thunderstorm WarningFGZYavapai27 min
Jul 30, 12:58 PM MSTFlash Flood WatchFGZCoconino, Yavapai7 hr
Jul 30, 12:59 PM MSTSevere Thunderstorm WarningFGZYavapai31 min
Jul 30, 1:49 PM MSTSevere Thunderstorm WarningFGZYavapai26 min

Nearby

Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.